MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-25
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/21/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2022, a 25mm portico valve was selected for implantation during a transcatheter aortic valve implantation using a flexnav delivery system.The patient had a history of severe aortic stenosis, and prior to the procedure the patients condition was critical.Prior to the procedure the patient had ventricular fibrillation wand went into cardiac arrest.During procedure, a coronary angiography was performed.The patient had low blood pressure at 60mmhg/30mmhg.The patient had continually lowering blood pressure and fell into cardiac arrest.Resuscitation maneuvers were performed, and blood pressure was restored to an average of 50mmhg.A balloon valvuloplasty was performed using a non-abbott balloon to remove aortic stenosis.The 25mm portico valve was released while the patient had low cardiac output, low blood pressure, and low contraction of the heart.A post-dilatation balloon valvuloplasty was performed due to seeing a small waist of the valve.An echocardiogram was performed, and there was no paravalvular leak of the valve.The aortic mean gradient was 4mmhg.The patient went into cardiac arrest and was resuscitated.The patient's blood pressure was restored to normal levels.A few minutes later, the patient went into cardiac arrest without a defined cause and was declared as deceased.It is believed that the device did not contribute towards the low blood pressure or the cardiac arrest.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of patient death during the procedure after the portico valve was implanted was reported.Information from the field indicated that the patient had a medical history of atrioventricular block with a permanent pacemaker and severe aortic stenosis.Information from the field indicated that the patient was critical and had ventricular fibrillation and severe aortic stenosis and went into cardiac arrest before the start of the procedure.The field also, indicated that the patient had low blood pressure and low heart contraction when the valve was released.The field also indicated that there was no paravalvular leak after the valvuloplasty.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The root cause of the reported death may be due to patient comorbidities and ventricular fibrillation which was noted before the procedure and not with the functioning of the abbott device.
 
Event or Problem Description
N/a.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15977507
Report Number2135147-2022-02543
Device Sequence Number20298223
Product Code NPT
UDI-Device Identifier05415067012487
UDI-Public05415067012487
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2024
Device Model NumberPRT-25
Device Catalogue NumberPRT-25
Device Lot Number8654421
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown